Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2016, 8:27 PM CDT for Van Buren County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 27, 2016, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
285
WUUS54 KOHX 280127
SVROHX
TNC175-280200-
/O.NEW.KOHX.SV.W.0025.160428T0127Z-160428T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 900 PM CDT
* AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
SPENCER...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...AND FALL CREEK FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3576 8527 3575 8526 3575 8527 3572 8527
3557 8542 3555 8546 3554 8555 3565 8559
3582 8543 3580 8536 3582 8527 3581 8528
3580 8527 3578 8527 3578 8526 3577 8526
TIME...MOT...LOC 0127Z 230DEG 34KT 3556 8551
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER1 follow-up statement
297
WWUS54 KOHX 280146
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CDT WED APR 27 2016
TNC175-280200-
/O.CON.KOHX.SV.W.0025.000000T0000Z-160428T0200Z/
VAN BUREN TN-
846 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL VAN BUREN COUNTY...
AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL CREEK
FALL STATE PARK...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPENCER...AND FALL CREEK FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3576 8527 3575 8526 3575 8527 3572 8527
3557 8542 3574 8551 3582 8543 3580 8536
3582 8527 3581 8528 3580 8527 3578 8527
3578 8526 3577 8526
TIME...MOT...LOC 0145Z 231DEG 31KT 3571 8531
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 27, 6:36 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 636 PM CDT WED APR 27 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... UPDATING THE FORECAST TO REMOVE AFTERNOON WORDING AND TO ADJUST THE NEAR TERM WITH THE CURRENT RADAR. SHOWERS AND STORMS WILL CONTINUE FROM ALONG AND JUST WEST OF I-65 THROUGH THE EASTERN CWA THROUGH THE REST OF THE EVENING HOURS. A FEW STRONG STORMS MAY BE POSSIBLE. UPDATE OUT SHORTLY. && .AVIATION... 00Z TAF DISCUSSION. A LINE OF CONVECTION STRETCHING FROM CLARKSVILLE DOWN ALONG INTERSTATE 65 INTO FAR NORTHERN ALABAMA WILL CONTINUE TO ADVANCE EASTWARD OVER THE NEXT SEVERAL HOURS AND BE ALONG THE PLATEAU BY 03Z. STILL COULD SEE ISOLATED SHOWERS/TSTORMS REDEVELOP TO OUR WEST AS WE GO THROUGH THE EVENING AS COLD FRONT IS STILL WELL WEST OF THE MISSISSIPPI RIVER. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........01/BOYD LONG TERM..................17
Hazardous weather outlook, Apr 27, 9:44 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 944 AM CDT WED APR 27 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 944 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING MAINLY FOR LOCATIONS APPROACHING THE TENNESSEE RIVER VALLEY REGION...GENERALLY FOR LOCATIONS ALONG AND WEST OF A CLARKSVILLE TO WAYNESBORO LINE. DAMAGING WIND GUSTS OF UP TO AROUND 65 MPH AND HAIL DIAMETERS UP TO AROUND THE SIZE OF QUARTERS WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED ON SATURDAY AND SUNDAY WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
In the hours before
Local storm report, Apr 27, 6:47 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 4 SSE PALMYRA 36.39N 87.46W
04/27/2016 MONTGOMERY TN 911 CALL CENTER
TREE DOWN IN ROAD AT JIM KIM RD AND HIGHWAY 13.
&&
EVENT NUMBER OHX1600406
MR3Local storm report, Apr 27, 7:01 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 NW JOELTON 36.37N 86.95W
04/27/2016 CHEATHAM TN TWITTER
TSPOTTER TWITTER REPORT SHOWED TREE SNAPPED AND IN ROAD
ON RIDGE CIRCLE NEAR OLD GAME FARM RD.
&&
EVENT NUMBER OHX1600407
MR3Special weather statement, Apr 27, 7:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT WED APR 27 2016
TNZ077-280100-
COFFEE TN-
711 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 800 PM CDT...
AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TULLAHOMA...OR 9 MILES SOUTHWEST OF MANCHESTER...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...TULLAHOMA...SUMMITVILLE...HILLSBORO...BEECHGROVE...ARNOLD AFB
AND WOODS RESERVOIR.
LAT...LON 3531 8600 3534 8603 3536 8615 3534 8626
3535 8625 3535 8624 3537 8628 3538 8625
3539 8628 3545 8624 3569 8625 3571 8622
3565 8609 3566 8599 3557 8595 3554 8588
3542 8589 3537 8587 3529 8591
TIME...MOT...LOC 0011Z 242DEG 34KT 3538 8620
SHAMBURGERSpecial weather statement, Apr 27, 7:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED APR 27 2016
TNZ008-009-028>030-280115-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN-
715 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...EASTERN SUMNER...MACON...
WILSON AND TROUSDALE COUNTIES UNTIL 815 PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM WESTMORELAND TO WALTERHILL. MOVEMENT WAS
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...CARTHAGE...HARTSVILLE...HENDERSONVILLE...
MOUNT JULIET...WESTMORELAND...WATERTOWN...GORDONSVILLE...RED BOILING
SPRINGS...BELINDA CITY...RURAL HILL...HICKMAN...SOUTH CARTHAGE...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...
CEDARS OF LEBANON STATE PARK AND TUCKERS CROSSROADS.
LAT...LON 3662 8579 3629 8585 3625 8582 3624 8578
3621 8581 3617 8579 3609 8587 3612 8591
3610 8592 3611 8596 3609 8606 3596 8602
3598 8631 3604 8639 3603 8640 3611 8653
3614 8653 3614 8656 3625 8659 3665 8642
TIME...MOT...LOC 0015Z 243DEG 23KT 3663 8636 3606 8639
SHAMBURGERLocal storm report, Apr 27, 7:48 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
04/27/2016 COFFEE TN 911 CALL CENTER
TREE DOWN ON NORTH ATLANTIC ST. IN TULLAHOMA.
&&
EVENT NUMBER OHX1600408
MR3Local storm report, Apr 27, 7:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG MANCHESTER 35.47N 86.08W
04/27/2016 COFFEE TN LAW ENFORCEMENT
TREE DOWN ON HOUSE ON BEECHWOOD DR.
&&
EVENT NUMBER OHX1600409
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:11 PM CDT | Special Weather Statement | OHX | Coffee | 49 min |
| Apr 27, 7:15 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 60 min |
| Apr 27, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Warren | 28 min |
| Apr 27, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 33 min |
| Apr 27, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 23 min |
| Apr 27, 8:44 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.